Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

withdrawel from long term clonazepam use


[Me...]

Recommended Posts

Hi. My introduction is a bit of an epistle, but I wanted to write it all down for myself.

 

I started on 0.5 mg clonazepam before bedtime 13 years ago. It was prescribed to me for my sleepwalking as I was doing dangerous things like trying to climb out the window from the first floor. It worked so I was really happy. Over the years I got the feeling that the clonazepam made me a bit sleepy during the day and a few years ago I went to the doctor to investigate. I was recovering from depression at that time, so they blamed it on the depression. Last year I did a dive medical examination and the doctor started to ask questions about the clonazepam, because she was worried that I used it for so long, especially with my history of depression. So I decided I wanted to stop using and see the effects on myself and if it had a positive effect to find another solution for my sleepwalking.

 

I went to my GP and she gave me liquid clonazepam and told me to lower the dose every two weeks with one drop (a 0.1 mg reduction). The first drops went quit good, besides some minor physical effects. The psychical effects got worse when I lowered from 0,2 to 0,1, so I decided to lower the reduction only with half a drop. With that reduction the mental effects started. My social anxiety spiked, I got stressed, I could not decide about the simplest of things and I could not motivate myself to do other things beside work. But I blamed everything on sleep deprivation and of the stress from buying an apartment and all the things I had to get done before moving in a few months. I stayed a while on this dose to get myself together. I decided to even lower the reduction and went to 1/3 of a drop (0.033) to hopefully minimize the effects on my sleep. Then it really hit hard and it felt for a few weeks like the start of a new depression, which made me really scared. I blamed myself for buying a house and becoming a board member for my sports club and I thought that I just wasn't able to do that kind of things with my social anxiety, perfectionism etcetera.

 

Then I googled a bit and started to read this forum and all the withdrawal effects it had on other people. I still find it hard to blame it on the clonazepam as I only used a small dose. I joined the forum so I can read about the experiences of other people and maybe start to believe that it can have such devastating effects.

 

I decided for now to stay on this dose (0.033) until I have moved and settled in my new apartment. But every night I just want to stop, as my mind still doesn't believe that such a small dose of medicine can have such great impact, and I want to just get it over with. At the other hand I am scared as to what will happen. We will see in a few weeks. 

 

On a very positive side note, I haven't done any sleepwalking the last few months. Hopefully I grew out of it and I don't need any medication.

 

   

Link to comment
Share on other sites

Hi Meeuw,

 

Welcome to BenzoBuddies! We are glad you are here!

 

I just wanted to say that what you are describing sounds like standard benzo withdrawal. I think you can feel fairly certain that withdrawal is probably a part of what is going on. I will post some links that you might find helpful. The first is the Withdrawal Support board. That is a good place to post any questions you may have about your symptoms and anything around withdrawal.

 

I think it's great that you have decided to hold until things settle down. In my experience, holding is the best way to get stable after a rough time from withdrawal.

 

Withdrawal Support (during your taper)

 

I will also give you the link for the Taper board as there is a lot of good information about tapering.

 

Planning Your Withdrawal (Taper Plans)

 

I will also include the Success Stories board. It's nice to read stories of others who have gone through this process and are now healed.

 

Success Stories

 

Feel free to browse any other boards that appeal to you and that you find helpful. Again, welcome! We are glad you have joined us!

Link to comment
Share on other sites

×
×
  • Create New...